Medical Questions? Ask a Doctor Online!
Hello, I'm Camille, and I’m a moderator for this topic.
We have been working with the professionals to try to help you with your question. Sometimes it may take a bit of time to find the right fit. I was checking to see if you had already found your answer or if you still needing assistance from one of the professionals. Please let me know if you wish to continue waiting or if you would like for us to close your question. Also remember that we have a multitude of categories to help you with all your needs from Health, Pets, Computers, Cars, Finance, Law, to Home Improvement, and more. Thank you,
Did not get a full diagnosis except for panic and anxiety for which he takes Ambilify. He tells me that the "noise" is like a TV playing really loud at times with lots of information going back and forth. I really think this all happened due to several severe lows of blood sugar where he was seizing and we had to administer glucagon. He has been type 1 since 9 years old. He is 25 now. The lows started about a year after being on the pump. He would continually state that he thought the pump was giving him too much insulin. When we finally decided the pump to be malfunctioning and we went back off the pump and to reg. injections, he was back to normal with just a few instances of anxiety but nothing more than anyone would normally get. He was stressed about not finding a job and worrying about his girl leaving him if he did not find one soon. That is something he talked about reg. He bought her a ring and plans on proposing next month so I am sure that is also stressing him out. He now just got hired and will be in training starting Monday. While that is all good, I am sure he is anxious about that. He says he feels good when he wakes up and we notice that he is pretty normal. He takes 5 mg. of Haldol (which I think is too much) at night, but it does not neg. impact him during the day. At around 3pm like clockwork he says the converstaions start up. I think they scare him and he then takes a half of the pill (2.5mg). But it makes him look drugged up severely. He says he feels good and does not feel drugged up just tired, but he looks aweful. He just wants the conversations to stop. They do not engage with him he is a passive bystander in them. I think when he was suffering from severe lows, they were happening but were aggressive and he felt very paranoid, but now only the conversations are bothering him. He is smart and talented but this is severely impacting his life.
No, I do not think they diagnosed him with skizphrenia at all. He gets the meds from a psychiatrist although the one he sees regularly prescribed him with amilify.........when he had a severe attack and we took him for treatment, his blood sugar was really out of whack and they let him go the next day but with the prescripation of Haldol. I saw the paperwork and it was more about anxiety and stress. I think the Haldol also helps him sleep better
I believe it was listed as a psychosis. He understands what is happening and knows that non of it is real for anyone but him. He reverts to the Haldol I am sure because it stops the issue and makes him not care about any issues. But he cannot live like that either. I do not want him on the Haldol and feel like we need to do something about it. He says he feels just fine except when the converstaions start and get loud and distracting. Otherwise he feels and looks fine. When on Haldol he is not sharp at all, very slow. Which is not like him at all! We are concerned and scared. I have an appt with another psychiatrist on Sat. morning for evaluation and a call into his current doctor, but I am uspet with his current one as I leave messages and they of course due to Hippa will not speak with me. I think some other med would be better suited as well as CBT. There was another Dr. on this site who said to stick with the Haldol since it was working...............this was his reply:
I am Dr.Abid a Medical Internist and will help you out.As Haldol is helping him and issue is only sluggishness in activity at this stage it will be wise decision to seek for the minimum dose of drug at which he feel better as this drug suits him.Trying new drug or adding new one will take long time to show its effect and can also have side effects.So proceed with the same drug and adjust the minimum dose at which he feels better.Regards XXXXX XXXXX him good health.
Although I agree with you. I am very concerned and frustrated.